HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   Minocycline: WARNING (https://www.healthboards.com/boards/acne/6682-minocycline-warning.html)

Aaron43 04-24-2003 07:43 PM

Minocycline: WARNING
 
Watch out if you are taking the anti-biotic MINOCYCLINE. It is the strongest of the three tetracycline family.

Minocycline has caused 2 deaths already. But, these deaths were due to one patient mixing this drug with another - while another patient overdosed. 5 people have commited suicide after being depressed. All five were on Minocyline. But Minocycline is not know to cause depression.

I forgot the web page I got this info from, but you can find it in no time if you go to Google and type MINOCYCLINE DEATHS or FACTS or anything in the likes.

My dermatologist told me that MINOCYCLINE sometimes makes a patients gums and nails BLUE. Yes, BLUE. Blue like that Blueberry girl in Willy Wonka and the Chocolate Factory.

Just some facts I wanted to mention on this drug.

------------------------------------

Nevertheless, I am taking it. It has been 2 months I am on it - and my dermatologist said to continue for another 2 months of 2 per day. [morning and night - 100mg].

After the 4 month period, you should reduce to 2 months of just 1 per day.

After that 2 month period, you should reduce to 1 pill every other day.

The key is stopping in a decending manner. If you stop a drug completely the next day - your skin may get worse.

Alexandra789456 04-24-2003 08:13 PM

Well, it happened to me. I have these blue/greenish patches all over my legs. Thankfully, only my legs. At first, I thought they were real bad bruises, but I've had them for a year now. Oh, and that was at 2x 100mg for 6 months or so. Then, I went off of it and the bruises have remained for years. And, my acne came back soooooooooo bad all over my back and forehead even (I never even had it there).

On the plus side, I was kind of clear for a few months. But, still oily. Accutane actually gets rid of the oil, waaaaay more effective. Just get off of Mino NOW, it never works.


FacingIt 04-24-2003 08:14 PM

Hey there. I never got any warning about Mino when I went on it. I was on it for about 6 months and it worked great. Then, stupid me, I went off it, and when I tried it again, it had ceased to work, and my skin stayed nasty! But you are right, hopefully if you get off it in a descending way, it'll work, I hope it works for you!
I never had any side effects what so ever, except for a hugh BOOST it self esteem when it did work. Hope you get that too!

Good luck!

CrazyJoe 04-24-2003 08:41 PM

I have been on it for 1.5 months, how long can I expect it to keep working? its doing a great job of clearing my face up.


Scooterman 04-24-2003 08:49 PM

Minocin hasn't done anything for me, negative or positive. Dunno how I should feel about that, though....guess I should be glad it didn't screw me up but then again I never got a chance for clear skin...

too old for this 04-25-2003 09:38 AM

I have been on mino forever (well not really, but seems that way) and have been lucky enough to experience no side effects. I've had a complete blood test and am in good health. I have not experienced any yeast infections (I am female).

I agree that drugs like mino should be taken with caution. But most if not all drugs have associated risks. This drug does good things for some people and IMO should not be dismissed out of hand.

Good luck to all.

anonymous2600 09-27-2003 03:46 PM

Minocycline is bad.

latayy 09-28-2003 03:29 PM

My boyfriend has been on Minocycline for over 2 years (and only Mino, nothing else) and has been completely clear ever since. He has had several blood tests indicating that everything is going okay. All antibiotics, not just minocycline, kill the good bacteria. I think it is fine, millions of people are on antibiotics.

vwgtivr6 09-28-2003 05:45 PM

ive been on minocin for a month and half and have seen alittle but of it getting better? what should i do? continue or stop?? do u think it can stunt growth?

atti 04-17-2004 11:52 PM

Re: Minocycline: WARNING
 
Omg, I really want to thank Alexandra for posting that information, because now I know what the strange bruises are on my legs that have never gone away. I was on minocycline for quite a while. At first I suspected some sort of blood disorder or some horrible STD. But thank you so much for posting.

cashewboy 04-18-2004 09:43 AM

Re: Minocycline: WARNING
 
the side effects here
seem worse to me then accutane

at least after accutane you might get the possibility of clear skin forever

with antibiotics it looks like everybody gets a mutated form of acne

fallen_5555 04-18-2004 07:38 PM

Re: Minocycline: WARNING
 
minocyclin also didnt do anything for me.

BostonGirl44 04-20-2004 08:09 AM

Re: Minocycline: WARNING
 
Mino did nothing for me either. I wasn't getting the massive cysts like I did before I took it but once I went off, it's like it got worse. So now I'm on accutane and even though there are also numerous side effects, the hope that I may never have to deal with cysts again outweigh pretty much everything else for me right now.

monminkellan 04-20-2004 08:19 AM

Re: Minocycline: WARNING
 
I was on Minocycline for two years. I just quit taking it three and a half months ago! O.k. I have bruising on my legs as well. My mom who is taking a nutrition class said that when you are antibiotics for a long time that your body becomes defficient of vitamin K and therefore bruising occurs. I have been taking a daily vitamin and am hoping my bruises go away. I have about four of them. They did result from being hit or bumping myself, but then just never went away. Other than that the Minocycline worked for me........until it stopped working for me! Antibiotics won't work for forever. I have posted several other places but I will post here as well. I am fighting my acne with Evening Primrose oil (helps balance out hormones, which is the true cause of acne....androgens, testosterone, etc.) and then the kicker of it all.....using Hydrogen Peroxide as my toner! I swear to you that this has been my cure. I wash my face morning and night, apply hydrogen peroxide with a cottonball, wait for it to dry (you may feel some stinging/itching as it dries, only a minute or two and for me that has totally subsided) and then moisturize. In the morning I always apply makeup after moisturizer as well. I am totally acne free! Now I'm approaching my monthly visitor and so I have noticed a few pimples......like three! Nothing compared to before, popping up. With the peroxide and leaving them alone they are gone in two days! I'm not joking! No dermatologist would want you to know this as they wouldn't have a job anymore. Now I am hoping this can work for so many other people. It's just too good to believe and so cheap and simple! It has worked for me. All I say is try it! You might find it is your cure as well! OH, I'm a 27 year old female.......not supposed to be breaking out at 27!!! Good luck!

Finch 04-20-2004 03:40 PM

Re: Minocycline: WARNING
 
I have been taking minocylcline for about.. maybe 4-5 months. I'm alarmed about this new information about bruising and other serious side effects. Minocycline has been effective for me, as it has dramatically decreased the amount of pimples I get on my face, but it hasn't totally cleared it up.

My dermotologist seems satisfied with this antibotic (he has always had me on one thing or another), and he hasn't taken me off of it and has instead changed topical treatments.

My question is.. since I have been on this for a few months, should I expect to see bruising if I get taken off it sometime soon or later in the future? And should I expect to see a breakout shortly after?

Thanks.


All times are GMT -7. The time now is 09:08 AM.